MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND¿; WIRE, GUIDE, CATHETER
Model Number 2078175
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior and left posterior tibial arteries via left femoral access.The non-abbott guiding catheter was in place in the left posterior tibial and the command 14 guide wire was curled and pushed through the occluded vessel; however, no resistance was reported.As the wire was pulled back through the occlusion, the tip became stuck in the occlusion, separated and remained in the occlusion.No attempt was made to retrieve the separated piece.The patient is doing well and there is no concern that the fragment will move.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and dimensional testing were performed on the returned device.The reported material separation was confirmed.The reported difficult to remove was not confirmed as it cannot be replicated in a testing environment.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and the observations from the returned analysis, the investigation determined that the reported issue and subsequent treatment appears to be related to circumstances of the procedure.Factors that may contribute to difficult to remove include, but are not limited to, challenging anatomy, device support, buildup of procedural contaminants, user technique, and/or damage to the guide wire.In this case, it is likely that the challenging anatomy contributed to the reported difficulty and likely led to the reported tip separation and observed damages to the guide wire, as it was reported that the guide wire was used to attempt and advanced through an occluded vessel.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE COMMAND¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23054318
Report Number2024168-2025-09827
Device Sequence Number15828490
Product Code DQX
UDI-Device Identifier08717648176685
UDI-Public(01)08717648176685(11)250204(17)270131(10)5020472
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2078175
Device Catalogue Number2078175
Device Lot Number5020472
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVICROSS GUIDING CATHETER.
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite